I'm 62 year old male with Chronic Joint Pain. I'm being seen by Pain Management Teem. Since my last post my pain has worsened . I have also have cardiac issues. EF 22% to 25% and I'm living on one artery. Also to add to this I have to watch my kidneys. as my CREAT levels have been 1.33 to 2.71. and my BUN 22 to 46 All that being said ,,,,
My PM decided I should try Pregabalin otherwise know as Lyrica. and I did.. This drug is used to treat fibromyalgia ... and nerve damage but it is only a side effect to what the drug was meant for. Here's what happened. Both feet and left hand swelled as if I had cardiac arrest. From side to side across the lower back hurt like something I haven't felt for a long time. My fear was my kidney's. I immediately stop taking it after 5 days and the swelling in my feet and hand went down 5 days later leaving only slight back pain.
I feel that I almost had to take this drug in order to comply with pain management suggestions... It pizzes me off that we have to put up with such recklessness of our PMs who are nothing but Nurse Practitioners. in the VA system.
Question.1 Has anyone tried this drug as a form of pain management? And has any one had any adverse reactions?
Question 2 For a professional MD. was prescribing this drug, at the least out of touch and on a mission of her own.
Here is a warning from the it's own web site. Do not take Lyrica if you have had kidney problems, or have had heart problem including heart failure. My CREAT was 1.31 and BUN 36 when she ordered it and she knew it.
Currently I take 15 mg Morphine every 6 hrs. and 5mg oxycodone as needed for breakthrough . It's not doing the trick anymore. I need a raise. This prescription is a year plus old..
Thanks in advance for any replies in this issue....
I have taken lyrica for about a year now. I take a low dose as I cannot handle the side effects when I increase it. The does does not take away the pain but does just take the edge off so that I function.
I also take tramadol which helps a lot!
Good luck to you and I am sorry the doctor made such an error...
What kind of side effect did you have and what sort of pain do you have? I have joint Advance Rheumatoid Arthritis, compound with Limes Disease , Bone Degenerative.
I have chips missing in the spine and 3 disks are collapsed. I have good days and I'm grateful for them but when the bad days come, they are with me for 3 to 7or 8 days at a time.
I think by this time I in my life, I have tried just about every thing. Most all of the n-said family of drugs, not to mention Cymbalta, Gabapentin and many more.
Thank you for replying and I 'm glade you have had some success with Lyrica and Tramadol. I took tramadol for a few years and it was helpful during my use.
Again thanks ,,,, wink
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.